New Member Question - Kenalog Injections for Fibromalgia Pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2008
Total Posts : 6
   Posted 8/6/2008 10:04 AM (GMT -6)   
Hi Everyone,

My name is Terri and I am a 46 year-old mom of three adult kids. I have fibromyalgia, and about two months ago, I started going to a pain management specialist. He initially put me on Lyrica, but after reading about all the adverse side effects, I've decided not to take it. Now he wants to do Kenalog injections under Propofol anesthetic. Have any of you ever had this done or do you know anyone who has had this done? I can't find anyone on the Internet so far who has had this done, but I'd like to, because I would like to know about their experience.

Hope to hear from some of you!

<!-- / message -->

Veteran Member

Date Joined Apr 2004
Total Posts : 6056
   Posted 8/6/2008 11:05 AM (GMT -6)   
Welcome to HealingWell. about your Kenalog... from my research it appears that it's a corticosteroid and these are not recommended in treatment of fibro. It's an anti-inflammatory and there is no inflammation process going on in fibro. Kenalog injections are usually used for the "itis" problems, arthritis, bursitis etc.

Found a link with info about not-so-good results with this stuff:

Kenalog side effects

I would question what the doc thinks the Kenalog is going to do and if he says "relieve inflamation" he is not a fibro knowledgeable doc. If it 's for a different pain problem, that is, one of the "itis" things, it will help with that pain. If he is giving it for fibro I would run, not walk to the nearest exit and find a new pain doc. Just my 2ยข, but I've had this disorder my whole life and I'm working with an excellent doc.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross

Veteran Member

Date Joined Apr 2008
Total Posts : 605
   Posted 8/6/2008 11:31 AM (GMT -6)   
Hi Terri,
I havnt had the injections either but on the subject of the Lyrica.  Don't write off a wonderful medication out of fear of side effects.  I too was a bit leary about starting the Lyrica because of the risk of some of the side effects but decided with my pain so out of control to give it a try.  I have been on Lyrica for about 5 months now.  The weight gain side effect I beleive is mostly due to an increased appitite.  I have problems with being hungry in the evening on it.  Its almost like having the munchies if you smoked pot or something lol but if you keep low cal low fat snacks on hand then its not a problem.  The other side effect I worried about was edema.  I have had some issues with this but mostly on days when I am overdoing it to begin with and if you make sure you drink plenty of fluids and if there is any swelling in your legs just put them up for a bit it all goes away.
I have gotten excellent results from this med.  I was having horrible burning and aching pain in my feet and lower legs and no narcotic med took this away.  This pain would mostly start in the afternoon and increase as the night came and was to the point where I would just sit and rock and cry for hours till it was bedtime and then half the time I couldnt even rest because it hurts so bad and the sensations like restless leg syndrome was there too.  When I first got on Lyrica they started me on 75mg one a day takin at bedtime and then I would go to 2 a day after 5 days on the one but take one in the morning and one at bedtime.  I now take a 200mg capsule 3 times a day.  Now this med does make you rather woozy at first and can make you wonder if its going to be that way can I handle it ? but this feeling doesnt last,within 5 days it goes away but if you need to be upped to a higher dose it will do this each time they up the med.  I am now taking 600mg a day but that is about the highest it can go.
So it depends on each individual how much of this med you will need.  I have talked to some that never went above the initial dose and some that took even smaller amounts.  You can get it as little as 25mg if the 75 is too strong for you.  I did notice that after awhile the needed effect of this med was not working as well as it had and thats when they upped my dose.  My doctor told me that when I got to where I needed to be that was when the med would work its best and for me it was the higher dose.  At first this med got rid of all my pain pretty much.  Every muscle ache in my body and all the fatigue too but as time goes on that seems to fade but it still has continued to do its job in what I wanted to begin with which was to get rid of that horrible neuropathic pain in my legs.  I still sometimes get a weird sensation like that pain is going on but Im not aware of it so I know that the medicine is still working.  I was about at the end of my so called rope before trying this med and to tell you the truth was to the point of thinking if this was what my life was going to be like then I didnt want to be in this world anymore cause this pain I could not handle.  So after this long winded post please dont be afraid of things that may never happen to you if you try this medication.
Soft Hugs,
Mom of one gramma to 4
Fibromyalgia,IBS,Stroke x2,endometriosis,Diabetes type 2,neuropathic pain,nerve damage due to tailbone removel,nerve damage due to fractured back,deppresion,high blood pressure,severe nausea,atrophy,chronic pain

Regular Member

Date Joined May 2008
Total Posts : 27
   Posted 8/6/2008 1:56 PM (GMT -6)   
Good Afternoon Terri,
Before I read a great deal on fibromyalgia, a doctor guaranteed the injections work help. In my case they did NOT. I refuse them whenever a doctor suggests them.
Lyrica and I did NOT get along. I gained 30 pounds and had so many of the side effects that I could not stand it. I take Neurontin in its place and it is really helping without the side effects. I have lost 15 pounds and plan on loosing more of the weight. My internist had me put down on my Medic alert form that I am allergic to Lyrica. Lyrica is being pushed because now Cymbalta is an FDA approved drug for fibro.
If you do not feel comfortable with a medication, tell your doctor. I changed doctors because one would only give me Lyrica.

I hope all improves, thinking of you,
Sunny Dottie

Veteran Member

Date Joined Apr 2008
Total Posts : 605
   Posted 8/6/2008 4:21 PM (GMT -6)   
It just goes to show that what works for some might not work for others. I tried neurontin and couldnt funtion at all on it so I stopped after a month of trying. I hope you find something that works for your pain. I did turn down injections because of the risk involved and the fact that for some in my family even if they did work they didnt work for long. My brother in law actually has a lawsuit going with the doctor that did his injections as he used a contaminated needle on him which caused a bad infection. It is so hard to even decide what to do anymore in search of pain relief. Good luck on whatever you decide.

Mom of one gramma to 4
Fibromyalgia,IBS,Stroke x2,endometriosis,Diabetes type 2,neuropathic pain,nerve damage due to tailbone removel,nerve damage due to fractured back,deppresion,high blood pressure,severe nausea,atrophy,chronic pain

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 7:14 AM (GMT -6)
There are a total of 2,710,450 posts in 298,898 threads.
View Active Threads

Who's Online
This forum has 153452 registered members. Please welcome our newest member, kderpopky.
200 Guest(s), 3 Registered Member(s) are currently online.  Details
Huddie, joavila92, soynomore

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer